Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 10, 2009, 10:07 AM CDT for Fulton County, Graves County, Hickman County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2009, 10:07 AM CDT (15:07 UTC)
- Expired
- Apr 10, 2009, 10:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Fulton County, KY, Graves County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 101507
TORPAH
KYC075-083-105-101530-
/O.NEW.KPAH.TO.W.0030.090410T1507Z-090410T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1007 AM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN FULTON COUNTY IN WESTERN KENTUCKY...
SOUTHWESTERN GRAVES COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN HICKMAN COUNTY IN WESTERN KENTUCKY...
* UNTIL 1030 AM CDT
* AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FULTON...
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
FULTON BY 1015 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR WESTERN KENTUCKY.
&&
LAT...LON 3650 8905 3650 8910 3651 8910 3673 8872
3654 8857 3649 8869 3649 8870 3649 8905
TIME...MOT...LOC 1507Z 233DEG 34KT 3649 8895
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:30 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Apr 10, 3:30 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT FRI APR 10 2009 .DISCUSSION... LOOKS AS THO MAIN SVR RISK IS CURRENTLY MOVING EAST OF THE REGION WITH CURRENT LINE OF STORMS. HOWEVER...SFC LOW/COLD FRONT IS STILL OUT WEST OF THE SGF AREA...AND THE AIR MASS MAY HAVE A CHANCE TO RECOVER THIS MORNING BEFORE THE SFC LOW COMES THROUGH THE FORECAST AREA. IF THAT OCCURS...THERE MAY BE A WINDOW 12Z-18Z FOR STORM REDEVELOPMENT AND A HAIL RISK ASSOCIATED WITH THE MID LVL COLD POOL. COULD ALSO BE DAMAGING WIND THREAT IF INSTABILITY CAN BECOME SFC BASED...ALLOWING DOWNDRAFTS TO REACH THE SFC. BEST CHANCE FOR THIS TO OCCUR WILL BE AREAS ALONG AND SOUTH OF THE OH RIVER. POPS WILL FINALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON EARLY TONIGHT AS THE LOW RACES EAST. WILL THEN FOLLOW WITH A COUPLE OF NICE EASTER WEEKEND DAYS. ON SUNDAY THE HIGH PRESSURE WHICH GAVE US THE NICE WEEKEND WILL SHIFT EAST AND THE NEXT DEVELOPING SYSTEM WILL RACE IN FROM THE SOUTHWEST. SOME LIGHT PRECIP MAY BREAK OUT WEST OF THE MS RVR LATE IN THE DAY ON EASTER SUNDAY...BUT THE PRECIP WILL HOLD OFF IN MOST AREAS UNTIL SUNDAY NIGHT. THIS LOOKS LIKE ANOTHER POTENTIALLY HEAVY RAIN EVENT WITH AN INCH OR TWO OF RAIN POSSIBLE AT MANY LOCATIONS. SVR THREAT SUN NIGHT LOOKS LESS RIGHT NOW...AS MAIN INSTABILITY SHOULD BE TO OUR SOUTH. MON-TUE THE MAIN UPPER LOW LIFTS SLOWLY NE INTO AND THROUGH THE OH VALLEY...SO THEY STILL LOOK LIKE CLOUDY/POTENTIALLY SHOWERY DAYS BEFORE NICE SPRING-TIME WEATHER RETURNS IN THE MIDDLE OF NEXT WEEK. && .AVIATION... A LULL IN THE SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE MID MORNING HOURS. HOWEVER...LOCALLY IFR CIGS ARE EXPECTED AROUND SUNRISE AS A RESULT OF LOW LEVEL MOISTURE FROM HEAVY RAIN EARLIER. BY MIDDAY...A COLD FRONT WILL BE CROSSING THE REGION...AND MORE SHOWERS AND STORMS ARE EXPECTED THEN. CURRENT INDICATIONS ARE THE ACTIVITY WILL BE MORE SCATTERED AND LESS INTENSE. IN THE WAKE OF THE FRONT...LOW CLOUDS WILL ARRIVE BY LATE THIS AFTERNOON AND CONTINUE THIS EVENING. WINDS WILL BE RATHER BRISK FROM THE NORTH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/MY
Hazardous weather outlook, Apr 10, 9:14 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 914 AM CDT FRI APR 10 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ004-014-015-018>020- MOZ076-086-087-100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-BALLARD-UNION KY-WEBSTER-HENDERSON-DAVIESS-MCLEAN- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 914 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TODAY...WITH THE PRIMARY THREAT BEING HEAVY RAIN. WITH THIS REGION CLOSE TO AN ACTIVE SEVERE WEATHER WATCH BOX...THERE COULD BE A THREAT THAT STORMS IN AND CLOSE TO THE WATCH AREA COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS OR POSSIBLY A TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME ADDITIONAL FLOODING CONCERNS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED. KYZ001>003-005>013-016-017-021-022-111000- FULTON-HICKMAN-CARLISLE-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN- MUHLENBERG-TODD- 914 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 4 PM CDT. REFER TO THE WATCH FOR MORE DETAILED INFORMATION. IN ADDITION...MINOR FLOODING IS FORECAST ALONG PORTIONS OF THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME ADDITIONAL FLOODING CONCERNS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED.
In the hours before
Local storm report, Apr 10, 4:19 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND GST DONIPHAN 36.62N 90.82W
04/09/2009 M60.00 MPH RIPLEY MO EMERGENCY MNGR
SEVERAL GUSTS MEASURED IN THE UPPER 50S
1120 PM HAIL NEELYVILLE 36.56N 90.51W
04/09/2009 E0.75 INCH BUTLER MO TRAINED SPOTTER
HAIL SPOTTED ON THE BUTLER/ RIPLEY COUNTY LINE NEAR THE
ARKANSAS BORDER.
1120 PM HAIL 5 S DONIPHAN 36.55N 90.82W
04/09/2009 E0.75 INCH RIPLEY MO EMERGENCY MNGR
DIME SIZE HAIL COVERING THE GROUND.
1125 PM TSTM WND DMG 3 SW NEELYVILLE 36.53N 90.55W
04/09/2009 BUTLER MO TRAINED SPOTTER
AWNING TORN OFF THE FRONT OF A HOUSE WITH SHINGLE DAMAGE
TO A SHED.
1141 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
04/09/2009 M58.00 MPH BUTLER MO ASOS
SUSTAINED AT 40 MPH.
1228 AM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/10/2009 E0.75 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
HAIL IS REPORTED AS HEAVY BUT DIME SIZED.
1228 AM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
04/10/2009 E60.00 MPH CAPE GIRARDEAU MO EMERGENCY MNGR
WINDS ESTIMATED 50 TO 60 MPH WITH HIGHER GUSTS.
1235 AM TSTM WND DMG CHARLESTON 36.92N 89.34W
04/10/2009 MISSISSIPPI MO EMERGENCY MNGR
CAR WASH DESTROYED, GAS STATION CANOPY BLOWN DOWN.
0100 AM TSTM WND DMG 2 E KEVIL 37.08N 88.85W
04/10/2009 MCCRACKEN KY TRAINED SPOTTER
REPORTS OF 2 SHEDS DESTROYED AT RUDYS FARM CENTER NEAR
BETHEL CHURCH ROAD.
0100 AM TSTM WND DMG 2 E KEVIL 37.08N 88.85W
04/10/2009 MCCRACKEN KY TRAINED SPOTTER
POWER POLE SNAPPED
0100 AM TSTM WND DMG 2 E KEVIL 37.08N 88.85W
04/10/2009 MCCRACKEN KY TRAINED SPOTTER
2 SHEDS DESTROYED NEAR RUDYS FARM CENTER NEAR BETHEL
CHURCH ROAD.
0102 AM TSTM WND DMG WOODVILLE 37.10N 88.87W
04/10/2009 MCCRACKEN KY TRAINED SPOTTER
SPRING BAYOU BAPTIST CHURCH ROOF BLOWN OFF. TIME OF
OCCURANCE ESTIMATED BY RADAR.
0111 AM TSTM WND GST PADUCAH 37.07N 88.64W
04/10/2009 M60.00 MPH MCCRACKEN KY ASOS
0118 AM TSTM WND DMG PADUCAH 37.07N 88.64W
04/10/2009 MCCRACKEN KY TRAINED SPOTTER
SHEDS IN LOWES PARKING LOT BLOWN ACROSS NEW HOLT ROAD.
0131 AM TSTM WND GST REIDLAND 37.01N 88.53W
04/10/2009 M56.00 MPH MCCRACKEN KY TRAINED SPOTTER
0250 AM HAIL HOPKINSVILLE 36.85N 87.49W
04/10/2009 M0.75 INCH CHRISTIAN KY TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 10, 9:48 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
948 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM HAIL 2 S MURRAY 36.58N 88.32W
04/10/2009 M0.75 INCH CALLOWAY KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED JUST SOUTH OF TOWN.
&&
SMITTYSpecial weather statement, Apr 10, 10:00 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1000 AM CDT FRI APR 10 2009 KYZ001>003-005>009-011>013-101600- LIVINGSTON-CALDWELL-MCCRACKEN-LYON-MARSHALL-TRIGG-CARLISLE-GRAVES- HICKMAN-CALLOWAY-FULTON- INCLUDING THE CITIES OF...BARDWELL...BENTON...CALVERT CITY... CLINTON...EDDYVILLE...FULTON...MAYFIELD...MURRAY AND REIDLAND 900 AM CDT FRI APR 10 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH HAIL UP TO THE SIZE OF NICKELS... AND VERY STRONG WINDS 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ARLINGTON TO 11 MILES SOUTHWEST OF CAYCE. ANOTHER CLUSTER OF STORMS WAS LOCATED ACROSS CALLOWAY COUNTY CENTERED ON THE CITY OF MURRAY. THE THUNDERSTORM ACTIVITY WAS MOVING NORTHEAST AT 35 MPH. FURTHER STRENGTHENING OF THE STORM ACTIVITY IS EXPECTED THROUGH 11 AM...AND SEVERE STORMS ARE LIKELY. THE STORMS MAY BECOME CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND MAY SOON BE CAPABLE OF PRODUCING TORNADOES UPON FURTHER INTENSIFICATION. COMMUNITIES IMPACTED BY 11 AM INCLUDE...MAYFIELD...MURRAY...AND CADIZ. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:25 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 35 min |
| Apr 10, 12:48 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Hickman | 27 min |
| Apr 10, 12:55 AM CDT | Severe Thunderstorm Warning | PAH | Graves, McCracken | 50 min |
| Apr 10, 1:25 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Crittenden, Livingston, Lyon, Marshall | 35 min |
| Apr 10, 9:56 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 49 min |
| Apr 10, 10:20 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 25 min |
| Apr 10, 10:28 AM CDT | Tornado Warning | PAH | Graves | 32 min |
| Apr 10, 10:32 AM CDT | Severe Thunderstorm Warning | PAH | McCracken | 25 min |
| Apr 10, 10:51 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 24 min |
| Apr 10, 11:07 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, McCracken, Marshall | 23 min |
| Apr 10, 11:13 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 32 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 30 min |
| Apr 10, 11:34 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 41 min |
| Apr 10, 11:45 AM CDT | Tornado Warning | PAH | Christian, Hopkins | 30 min |
| Apr 10, 11:55 AM CDT | Tornado Warning | PAH | Christian, Hopkins, McLean, Muhlenberg | 50 min |
| Apr 10, 12:06 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 39 min |
| Apr 10, 12:20 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 40 min |
| Apr 10, 12:42 PM CDT | Tornado Warning | PAH | Christian, Hopkins | 33 min |
| Apr 10, 12:55 PM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 50 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.